Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 11, 2011, 4:53 AM CDT for Williamson County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 4:53 AM CDT (09:53 UTC)
- Expired
- Apr 11, 2011, 5:19 AM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 4 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS54 KEWX 110953
SVREWX
TXC491-111030-
/O.NEW.KEWX.SV.W.0016.110411T0953Z-110411T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLIAMSON COUNTY...
* UNTIL 530 AM CDT.
* AT 451 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANGER...
AND MOVING NORTHEAST AT 70 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BARTLETT AND GRANGER DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3081 9743 3081 9741 3076 9728 3074 9726
3070 9724 3058 9747 3050 9758 3065 9770
3082 9745
TIME...MOT...LOC 0952Z 234DEG 61KT 3068 9748
$$1 follow-up statement
614
WWUS54 KEWX 111019
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT MON APR 11 2011
TXC491-111027-
/O.CAN.KEWX.SV.W.0016.000000T0000Z-110411T1030Z/
WILLIAMSON TX-
519 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED TO THE ISSUANCE OF THE SEVERE THUNDERSTORM
WARNING HAS MOVED AWAY FROM THE COVERAGE AREA. THEREFORE...NWS
AUSTIN/SAN ANTONIO IS CANCELING THIS WARNING.
LAT...LON 3081 9743 3081 9741 3076 9728 3074 9726
3070 9724 3058 9747 3050 9758 3065 9770
3082 9745
TIME...MOT...LOC 1017Z 234DEG 61KT 3093 9708
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:45 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 11, 3:45 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 AM CDT MON APR 11 2011 .DISCUSSION... A PREFRONTAL TROUGH HAS PUSHED THROUGH THE I-35 CORRIDOR...WITH ELEVATED CONVECTION BEHIND IT BUT AHEAD OF THE ACTUAL PACIFIC COLD FRONT. THE TORNADO WATCH WAS DROPPED AT 3 AM FOR OUR AREA DUE TO UNFAVORABLE SHEAR PROFILES SHOWING IN OUR LOCAL VAD WIND PROFILES. SKIES ARE FORECAST TO CLEAR RAPIDLY THIS MORNING AS DRY AIR OVERTAKES THE AREA FROM THE WEST. DEEP LAYER MIXING IS FORECAST TODAY...WITH BREEZY CONDITIONS AND A SHARP DROP IN DEWPOINT TEMPERATURES. HIGHS TODAY WILL BE 5 TO 10 DEGREES "COOLER" THAN YESTERDAY'S...BUT STILL 5-10 DEGREES ABOVE NORMAL. LOWS TONIGHT WILL DIP WELL BELOW NORMAL UNDER CLEAR SKIES WITH WINDS DECREASING SHORTLY AFTER SUNSET. ANOTHER DRY DAY IS EXPECTED TUESDAY UNDER SUNNY SKIES WITH HIGHS SIMILAR TO MONDAY'S. GULF MOISTURE WILL RETURN WEDNESDAY INTO THURSDAY. ADVECTION-TYPE FOG AND DRIZZLE ARE POSSIBLE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THE FORECAST FOR THE WEEKEND IS LOW CONFIDENCE AT THIS POINT. THE 00Z GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE FRIDAY INTO SATURDAY...BUT THE ECMWF IS LESS BULLISH ON THE FROPA. BOTH MODELS ARE SHOWING QPF OVER THE WEEKEND...BUT SEEMS UNLIKELY GIVEN THE FORECAST UNDISTURBED NW FLOW ALOFT AND ONGOING DROUGHT. WILL GO WITH 10 POPS AND NO MENTION OF WEATHER FOR NOW. OUR MAX/MIN TEMP NUMBERS FOR THE WEEKEND ARE ABOVE THE 00Z GFSMOS...GENERALLY CLOSE TO NORMAL BUT PERHAPS NOT WARM ENOUGH. && .FIRE WEATHER... A RED FLAG WARNING CONTINUES FOR ALL OF SOUTH CENTRAL TEXAS TODAY WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN THE WAKE OF THE PACIFIC FRONT. MINIMUM RELATIVE HUMIDITIES WILL DIP TO BETWEEN 5-15 PERCENT ACROSS THE AREA BY THIS AFTERNOON. MANY LOCATIONS ACROSS THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU RECEIVED WETTING RAINS OVERNIGHT...BUT WERE NOT WIDESPREAD ENOUGH TO WARRANT DROPPING THE WARNING THERE. ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE EDWARDS PLATEAU AND RIO GRANDE VALLEY TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 50 86 57 84 / - 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 84 45 84 51 84 / - 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 87 49 86 54 84 / - 0 0 0 - BURNET MUNI AIRPORT 82 49 83 55 83 / 0 0 0 0 - DEL RIO INTL AIRPORT 85 53 87 59 89 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 83 49 84 54 83 / - 0 0 0 - HONDO MUNI AIRPORT 88 45 86 56 87 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 86 48 85 55 84 / - 0 0 0 - LA GRANGE - FAYETTE REGIONAL 84 48 82 55 84 / 10 0 0 0 - SAN ANTONIO INTL AIRPORT 87 49 84 57 85 / 0 0 0 0 - STINSON MUNI AIRPORT 87 48 86 56 86 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. RED FLAG WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...11
Hazardous weather outlook, Apr 11, 4:42 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 442 AM CDT MON APR 11 2011 TXZ171>173-183>194-202>209-217>225-228-120945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 442 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THROUGH 4 PM CDT THIS AFTERNOON FOR ALL SOUTH CENTRAL TEXAS. AFTERWARD...MUCH OF SOUTH CENTRAL TEXAS WITH THE EXCEPTION OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS WILL REMAIN UNDER THE RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING. IN THE WAKE OF THIS MORNING FRONTAL PASSAGE...MINIMUM RELATIVE HUMIDITIES WILL DIP TO BETWEEN 5-15 PERCENT ACROSS THE AREA BY THIS AFTERNOON. NORTHERLY BREEZY CONDITIONS TO PERSIST ACROSS THE AREA THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AS RELATIVE HUMIDITIES DROP TO THE TEENS AND 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
In the hours before
Local storm report, Apr 11, 12:56 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 AM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL 3 E ROCKSPRINGS 30.02N 100.16W
04/10/2011 E0.50 INCH EDWARDS TX TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO 45 MPH.
&&
EVENT NUMBER EWX1100081
MCDONALDLocal storm report, Apr 11, 12:58 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1258 AM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM HAIL 8 SW ROCKSPRINGS 29.93N 100.31W
04/11/2011 E0.70 INCH EDWARDS TX PUBLIC
DIME SIZE HAIL.
&&
EVENT NUMBER EWX1100082
MCDONALDSpecial weather statement, Apr 11, 1:08 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 108 AM CDT MON APR 11 2011 TXZ184>189-110700- BANDERA-EDWARDS-GILLESPIE-KENDALL-KERR-REAL- 108 AM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...REAL...WESTERN KENDALL...KERR...EASTERN EDWARDS AND GILLESPIE COUNTIES UNTIL 200 AM CDT... AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM CHERRY SPRING TO MOUNTAIN HOME TO BARKSDALE. THIS LINE IS MOVING EAST AT 30 MPH AND IS EXPECTED TO REACH FREDERICKSBURG AND COMFORT BY 130 AM. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KERRVILLE... COMFORT... FREDERICKSBURG... CAMP VERDE... INGRAM... PIPE CREEK... KERRVILLE STATE PARK... CENTER POINT... HARPER... CYPRESS CREEK... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 11, 1:13 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 AM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL 12 NW BURNET 30.88N 98.37W
04/11/2011 E0.50 INCH BURNET TX COCORAHS
PEA TO MARBLE SIZE HAIL WITH HEAVY RAINS NEAR LAKE
BUCHANAN
&&
EVENT NUMBER EWX1100083
MCDONALDSpecial weather statement, Apr 11, 3:40 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 AM CDT MON APR 11 2011 TXZ171>173-110930- BURNET-LLANO-WILLIAMSON- 340 AM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WILLIAMSON...EASTERN LLANO AND BURNET COUNTIES UNTIL 430 AM CDT... AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GRANITE SHOALS...OR 6 MILES SOUTHEAST OF KINGSLAND...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH ISOLATED HEAVY DOWNPOURS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNET... BERTRAM... SHADY GROVE... JOPPA... SUNNYLANE... WATSON... BRIGGS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Apr 11, 4:50 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 AM CDT MON APR 11 2011 TXZ173-111015- WILLIAMSON- 450 AM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON COUNTY UNTIL 515 AM CDT... AT 447 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WEIR...OR 8 MILES EAST OF GEORGETOWN... MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANGER... BARTLETT... GRANGER DAM... WATERLOO... HOXIE... LANEPORT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 43 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 31 min |
| Apr 11, 12:32 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 28 min |
| Apr 11, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 23 min |
| Apr 11, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 33 min |
| Apr 11, 3:26 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.